MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8735
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -do you have any photos available for visual analysis? yes, attached.- will the device be returned for evaluation? yes, shipper kit requested but not delivered yet.- was the procedure completed without any adverse effect to the patient? issue was discovered before opening suture so not used and no possible patient issues.H6 investigation findings: c22 - photo review h3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows the sterile m8735 device with no apparent damage.During visual inspection of the package photo, what appears to be a hair was noted inside it.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on how the foreign matter was introduced inside the sterile package, it is possible that the hair adhered to the device during the packaging process due to static.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was that a patient underwent an unknown procedure on an unknown date and suture was used.Prior to use, during inspection, a hair was observed inside the sterile package.The issue was discovered before opening the suture and not used.There was no patient involvement and no adverse patient consequences.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25678897
Report Number2210968-2026-06946
Device Sequence Number9722646
Product Code GAW
UDI-Device Identifier10705031045996
UDI-Public(01)10705031045996(17)300930(10)10BAZS
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8735
Device Lot Number10BAZS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date07/01/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown